Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 287, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 1, 2008, 12:24 AM CDT for Dallas County, Greene County, Webster County, Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 12:24 AM CDT (05:24 UTC)
- Expired
- Jun 1, 2008, 1:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dallas County, MO, Greene County, MO, Webster County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 31, 9:00 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:55 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 31, 9:55 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT SAT MAY 31 2008
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
A TORNADO WATCH HAS BEEN ISSUED FOR EXTREME SOUTHEAST KANSAS AND
MUCH OF SOUTHWEST MISSOURI THROUGH 4 AM.
INTENSE THUNDERSTORMS HAD RAPIDLY DEVELOPED ACROSS SOUTHEAST
KANSAS SINCE 830 PM. STORMS HAVE QUICKLY TAKEN ON SUPERCELLUAR
CHARACTERISTICS WITH FAVORABLE SHEAR ENVIRONMENT. 0-3 KM HELICITY
HAD INCREASED TO NEAR 300 M2/S2 WITH 0-1 KM SHEAR NEAR 20 KTS IN AN
AXIS FROM SOUTHEAST KANSAS INTO FAR SOUTHWEST MISSOURI CLOSER TO A
STALLED BOUNDARY. THE TORNADO THREAT WILL BE ENHANCED IN THIS AREA
FROM CHEROKEE AND BARTON COUNTIES SOUTHEAST INTO NEWTON AND
MCDONALD COUNTIES. LARGE HAIL WILL ALSO BE LIKELY WITHIN THE
PERSISTENT ROTATING STORMS. VERY HEAVY RAINFALL AND FLOODING
WILL ALSO BE LIKELY AS RICH MOISTURE ADVECTS INTO THE AREA.
FOSTER
&&
.DISCUSSION...
MCS REMNANTS MOVED ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
THIS MORNING. CONVECTION HAS STARTED TO REDEVELOP OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI THIS AFTERNOON AS TEMPERATURES ON THE
WESTERN EDGE OF THE CLOUD SHIELD FROM THIS MORNINGS MCS.
TEMPERATURES HAVE BEEN ALL OVER THE PLACE TODAY WITH READINGS
STILL IN THE UPPER 60S AT SGF WHICH HAS SPENT MOST OF THE DAY IN
THE CLOUD SHIELD AND RAINFALL TO THE LOWER 80S OVER EASTERN
MISSOURI. SOUTHEAST KANSAS AND THE SOUTHWEST CORNER OF MISSOURI
HAVE STARTED TO BREAK OUT OF THE CLOUDS AND TEMPERATURES HAVE SHOT
BACK INTO THE MID TO UPPER 70S. AS A RESULT...STORMS HAVE
INTENSIFIED OVER THE WESTERN CWA AND A FEW WARNINGS HAVE BEEN ISSUED.
THIS AREA WILL LIKELY BE THE FOCAL POINT OF ADDITIONAL CONVECTION
OVER THE NEXT 24 TO 36 HOURS WITH A FRONTAL BOUNDARY SETTING UP
NEARLY STATIONARY ALONG THE MO/AR BORDER AND OVER NORTHERN
OKLAHOMA. ANOTHER MCS IS EXPECTED TO DEVELOP OVER KANSAS TONIGHT
AND TRACK ACROSS SOUTHEAST KANSAS INTO THE SOUTHWEST CORNER OF
MISSOURI LATE TONIGHT INTO SUNDAY MORNING...SIMILAR TO LAST NIGHT
INTO THIS MORNING. WILL BE ISSUING A FLASH FLOOD WATCH FOR THIS
SOUTHWESTERN CORNER OF THE CWA FOR LATE THIS AFTERNOON THROUGH
SUNDAY AFTERNOON TO ACCOUNT FOR THE ADDITIONAL HEAVY RAIN
POTENTIAL OVER THESE SAME LOCATIONS.
CONVECTIVE CHANCES WILL LIKELY CONTINUE SUNDAY NIGHT INTO MONDAY
BEFORE THE FRONT BEGINS TO RETREAT BACK TO THE NORTHEAST. THE LOW
LEVEL JET WILL REMAIN ACTIVE ESPECIALLY DURING THE NIGHTTIME HOURS
INTO SOUTHEAST KANSAS AND WESTERN MISSOURI...AND THESE AREAS WILL
LIKELY RECEIVE THE MAJORITY OF THE HEAVY RAIN.
ANOTHER STRONG SYSTEM LOOKS TO AFFECT THE REGION LATER IN THE WEEK
TOWARDS THURSDAY NIGHT AND FRIDAY AND WILL BRING THE NEXT
SIGNIFICANT CHANCE AT PRECIPITATION AFTER THIS INITIAL SYSTEM
EVENTUALLY MOVES OUT.
&&
.AVIATION...
VFR CEILINGS WILL PREVAIL THIS EVENING WITH THUNDERSTORMS
INCREASING DURING THE NIGHT. THE STORMS WILL BRING THE POTENTIAL
FOR STRONG WINDS AS WELL AS IFR CONDITIONS. MVFR CEILINGS AND
VISIBILITIES MAY DEVELOP OVERNIGHT INTO SUNDAY MORNING.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR MOZ077-088-089-093-
094-101-102.
KS...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 31, 8:15 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CDT SAT MAY 31 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 815 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING: HAIL TO THE SIZE OF GOLF BALLS. DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAINFALL AND LOCALIZED FLOODING. AND POSSIBLY ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF CENTRAL MISSOURI...OR MAINLY NORTH OF A STOCKTON TO HOUSTON LINE THIS EVENING. ANOTHER COMPLEX OF STORMS WILL AFFECT SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...OR MAINLY SOUTH OF A FORT SCOTT KANSAS HARTVILLE MISSOURI LINE FROM LATE EVENING INTO THE OVERNIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF CENTRAL MISSOURI. INSTABILITY WILL BE LIMITED IN THIS AREA AND THE RISK OF SEVERE WEATHER IS LOW. THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST KANSAS AND NORTHERN OKLAHOMA...AND PUSH INTO SOUTHWEST MISSOURI LATE TONIGHT AND SUNDAY MORNING. THESE STORMS WILL AFFECT AREAS MAINLY SOUTH OF A LINE FROM FORT SCOTT KANSAS TO HARTVILLE MISSOURI. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLOODING WILL BE POSSIBLE WITH THESE STORMS. THE POSSIBILITY OF AN ISOLATED TORNADO CANNOT BE RULED ACROSS FAR SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS CLOSE TO A STALLED FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS MAY BE ONGOING SUNDAY MORNING ACROSS SOUTHERN MISSOURI. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS CENTRAL KANSAS...WHICH MAY SPREAD EASTWARD INTO EXTREME SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI ON SUNDAY. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH MONDAY AS A FRONTAL BOUNDARY LINGERS NEAR THE AREA AND SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS EXTREME SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI LATE TONIGHT AFTER 10 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, May 31, 9:45 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0942 PM FUNNEL CLOUD 2 W LIBERAL 37.56N 94.56W
05/31/2008 BARTON MO EMERGENCY MNGR
SPOTTERS REPORTED WEDGE SHAPED FUNNEL CLOUD
&&
KARDELLLocal storm report, May 31, 10:08 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1008 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 4 S FARLINGTON 37.56N 94.83W
05/31/2008 E1.00 INCH CRAWFORD KS LAW ENFORCEMENT
&&
SRUNNELSLocal storm report, May 31, 10:21 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1021 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM FUNNEL CLOUD 2 S IANTHA 37.49N 94.40W
05/31/2008 BARTON MO EMERGENCY MNGR
SPOTTERS LOCATED AT THE INTERSECTION OF 160 AND W AND O
HIGHWAYS REPORTING FUNNEL CLOUD VISIBLE IN LIGHTNING.
SPOTTERS ARE ALSO REPORTING QUARTER SIZE HAIL AT THAT
LOCATION.
&&
SRUNNELSLocal storm report, May 31, 10:59 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL WALNUT 37.60N 95.08W
05/31/2008 E0.75 INCH CRAWFORD KS LAW ENFORCEMENT
&&
KARDELLLocal storm report, Jun 1, 12:19 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CDT SUN JUN 01 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1219 AM HAIL 3 W DEERFIELD 37.83N 94.56W
06/01/2008 E0.50 INCH VERNON MO EMERGENCY MNGR
&&
KARDELLLocal storm report, Jun 1, 12:21 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 AM CDT SUN JUN 01 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1209 AM FLASH FLOOD 1 S FORT SCOTT 37.83N 94.71W
06/01/2008 BOURBON KS LAW ENFORCEMENT
FLOODING AT 3RD AND CLARK STREET AS WELL AS NATIONAL
AND MARGRAVE. WATER ROSE 18 INCHES IN JUST MINUTES.
&&
JSSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 62 min |
| May 31, 9:15 PM CDT | Tornado Warning | SGF | Barton, Vernon | 45 min |
| May 31, 9:58 PM CDT | Tornado Warning | SGF | Barton | 47 min |
| May 31, 10:13 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 62 min |
| May 31, 10:21 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 6 hr |
| May 31, 10:21 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 54 min |
| May 31, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 49 min |
| May 31, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 68 min |
| May 31, 11:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 33 min |
| May 31, 11:18 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 57 min |
| Jun 1, 12:00 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 60 min |
| Jun 1, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 63 min |
| Jun 1, 12:28 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 62 min |
| Jun 1, 12:56 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 64 min |
| Jun 1, 1:18 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 57 min |
| Jun 1, 1:39 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 66 min |
| Jun 1, 1:54 AM CDT | Tornado Warning | SGF | Lawrence | 48 min |
| Jun 1, 2:07 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 53 min |
| Jun 1, 2:14 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 29 min |
| Jun 1, 2:27 AM CDT | River Flood Warning | SGF | Cedar | 6 hr |
| Jun 1, 2:29 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Stone | 48 min |
| Jun 1, 3:37 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Jun 1, 3:54 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 14 hr |
| Jun 1, 4:21 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 39 min |
| Jun 1, 5:00 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 45 min |
| Jun 1, 10:53 AM CDT | River Flood Warning | SGF | Cedar | 4 hr |
| Jun 1, 10:57 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 63 min |
| Jun 1, 11:27 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 4 hr |
| May 31, 8:59 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 65 min |
| May 31, 10:06 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 39 min |
| May 31, 10:51 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 33 min |
| May 31, 11:12 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 28 min |
| Jun 1, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 53 min |
| Jun 1, 8:06 AM CDT | River Flood Warning | SGF | Bourbon | 7 hr |
| Jun 1, 11:08 AM CDT | Flash Flood Warning | SGF | Cherokee | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.